Alert archive / California / Wind Advisories in 2018
Wind Advisory 12, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 10, 2018, 12:48 PM PST. It took effect at Nov 10, 2018, 10:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 12:48 PM PST (20:48 UTC)
- In effect from
- Nov 10, 2018, 10:00 PM PST
- Expired
- Nov 11, 2018, 12:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
912 WWUS76 KSTO 102048 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1248 PM PST Sat Nov 10 2018 CAZ066>069-111300- /O.NEW.KSTO.WI.Y.0012.181111T0600Z-181111T2000Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 1248 PM PST Sat Nov 10 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to noon PST Sunday. * LOCATION...Northeast foothills, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada mainly north of HWY 50. * TIMING...This evening through noon Sunday. * WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50 mph. Strongest winds expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris, downed tree branches, and localized power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
392 WWUS76 KSTO 102310 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 310 PM PST Sat Nov 10 2018 CAZ066-067-111300- /O.NEW.KSTO.SM.Y.0001.181110T2310Z-181111T1200Z/ /O.CON.KSTO.WI.Y.0012.181111T0600Z-181111T2000Z/ Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Paradise, Grass Valley, and Jackson 310 PM PST Sat Nov 10 2018 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SUNDAY... The National Weather Service in Sacramento has issued a Dense Smoke Advisory, which is in effect until 4 AM PST Sunday. * Location...Northeast foothills and the Motherlode. * TIMING...This evening through noon Sunday for winds. Now through 4 AM for the smoke. * WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50 mph. Strongest winds expected through favorably oriented canyons and over ridges. * VISIBILITY...Less than a mile, locally less than 1/4 mile. * Impacts...Blowing debris, downed tree branches, and localized power outages possible. Hazardous driving conditions for small cars and high profile vehicles. Poor visibilities of 1/4 mile or less will limit driver's vision. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Smoke Advisory means widespread fires will create smoke, limiting visibilities. If driving, slow down, use your headlights, and leave plenty of distance ahead of you in case a sudden stop is needed. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>019-111200- /O.NEW.KSTO.SM.Y.0001.181110T2310Z-181111T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 310 PM PST Sat Nov 10 2018 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... The National Weather Service in Sacramento has issued a Dense Smoke Advisory, which is in effect until 4 AM PST Sunday. * Location...Portions of the Central Valley and the Delta. * VISIBILITY...Less than a mile, locally less than 1/4 mile. * IMPACTS...Poor visibilities of 1/4 mile or less will limit driver's vision. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Smoke Advisory means widespread fires will create smoke, limiting visibilities. If driving, slow down, use your headlights, and leave plenty of distance ahead of you in case a sudden stop is needed. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-111300- /O.CON.KSTO.WI.Y.0012.181111T0600Z-181111T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 310 PM PST Sat Nov 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SUNDAY... * LOCATION...Northeast foothills, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada mainly north of HWY 50. * TIMING...This evening through noon Sunday. * WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50 mph. Strongest winds expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris, downed tree branches, and localized power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
939 WWUS76 KSTO 111204 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 404 AM PST Sun Nov 11 2018 CAZ066-067-112000- /O.EXP.KSTO.SM.Y.0001.000000T0000Z-181111T1200Z/ /O.CON.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/ Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Paradise, Grass Valley, and Jackson 404 AM PST Sun Nov 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...DENSE SMOKE ADVISORY HAS EXPIRED... * Location...Northeast foothills and the Motherlode. * TIMING...This evening through noon today for winds. * WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50 mph. Stronger winds are locally possible through favorably oriented canyons and over ridges. * Impacts...Blowing debris, downed tree branches, and localized power outages possible. Hazardous driving conditions for small cars and high profile vehicles. Poor visibilities of 1/4 mile or less will limit driver's vision. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>019-111315- /O.EXP.KSTO.SM.Y.0001.000000T0000Z-181111T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 404 AM PST Sun Nov 11 2018 ...DENSE SMOKE ADVISORY HAS EXPIRED... While widespread smoke from the Camp Fire remains over the area, northerly winds this morning are beginning to improve visibility levels sufficiently to allow the Dense Smoke Advisory to expire. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-112000- /O.CON.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 404 AM PST Sun Nov 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * LOCATION...Northeast foothills, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada mainly north of HWY 50. * TIMING...This evening through noon today. * WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50 mph. Stronger winds are locally possible through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris, downed tree branches, and localized power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
836 WWUS76 KSTO 111318 AAA NPWSTO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Sacramento CA 518 AM PST Sun Nov 11 2018 CAZ066>069-112000- /O.CON.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 518 AM PST Sun Nov 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * LOCATION...Northeast foothills, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada mainly north of HWY 50. * TIMING...Through noon today. * WINDS...Northeast to east wind 20 to 30 mph with gusts 40 to 50 mph. Stronger winds are locally possible through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris, downed tree branches, and localized power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
043 WWUS76 KSTO 112016 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1216 PM PST Sun Nov 11 2018 CAZ066>069-112130- /O.EXP.KSTO.WI.Y.0012.000000T0000Z-181111T2000Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 1216 PM PST Sun Nov 11 2018 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory criteria, but wind gusts 30 to 40 mph over higher peaks or remote ridges will be possible through Monday morning. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 4:08 AM PST, 8 hours 40 minutes earlier.
Area forecast discussion, Nov 10, 4:08 AM PST, 8 hours 40 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 408 AM PST Sat Nov 10 2018 .SYNOPSIS... Dry with warmer than normal temperatures through next week. Critical fire weather conditions return tonight through Monday morning. Widespread smoke from the Camp Fire will continue to impact much of the area. && .DISCUSSION... The area remains on the east side of Pacific ridging, with a dry airmass over the area. Skies are mostly clear of clouds, along with light to near calm winds allowing temperatures to drop. Temperatures were generally already in the upper 30s across the Valley by 3 am. Redding was 35, 24 degrees cooler than the same time yesterday, when there were northerly winds blowing. Some patchy frost is possible in some locations. Mountain basin locations were quite chilly, with Chester at only 18 degrees. Wildfire smoke from the Camp Fire kept temperatures cooler over a significant portion of the area on Friday due to blocking some heating by the sun. This is expected to be a factor again today, mainly over the Valley south of Paradise, due to light northerly winds. Poor air quality is also expected. Go to airnow.gov for more information on your area. Northerly winds pick up a bit this afternoon, though will be much lighter than they were over the past few days. Gusts up to 15 mph are possible over the northern Sacramento Valley late this afternoon. These winds will increase overnight as another disturbance drops southward into the Great Basin, tightening the pressure gradient. The strongest gradient develops over the mountains and foothills SW-NE Saturday night through Sunday. Gusts to 50 mph are possible over ridges and through canyons. Winds on the west side of the Sacramento Valley may gust to 25-30 mph. Although these winds may not be quite as strong as Wednesday night and Thursday, the combination of gusty winds and lowering humidity will lead to critical fire weather conditions Saturday evening into Monday morning. A Red Flag Warning remains in effect for most of interior NorCal. Winds will remain gusty over the eastern foothills/mountains through Monday morning. Lighter winds are expected Monday afternoon as surface pressure gradients relax. Dry conditions will prevail across interior NorCal as high pressure remains in control. High temperatures will continue to run about 5 to 10 degrees above normal. Look for Valley highs in the 70s (mid/upper 60s under smoke), and 50s/60s over the mountains. Overnight lows expected in the mid 30s to low 40s across the Valley. EK && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Dry weather with mild days and cool nights expected to continue during the second half of next week as a strong ridge remains over the West downstream of a deepening trough over the eastern Pacific. No strong wind events are expected. The mountain areas and far northern portion of the forecast area may see a few showers by next Saturday as the initial batch of short-wave energy moves ashore, but confidence in details remains low. && && .AVIATION... Smoke from Butte County wildfire will continue to drift mainly southward the next 24 hours resulting in areas of MVFR with local IFR conditions. Elevated smoke layer expected to remain around 050-070 from around the Sacramento area southward. Look for increasingly gusty northerly winds of 15-25 kts across the Sacramento Valley TAF sites after 06Z Sunday. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 PM this evening to 7 AM PST Monday for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:10 PM PST | Dense Smoke Advisory | STO | 13 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.